Thunderstorm Wind, Madison
- When
- June 3, 1:24 PM EST
- Where
- Madison County, 3 mi N of Hamburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 30.613, -83.520
A tree was down on State Road 150.
Afternoon thunderstorms on the 3rd caused wind damage in Madison County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Afternoon thunderstorms on the 3rd caused wind damage in Madison County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 3, 8:50 AM EST, 4 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 950 AM EDT TUE JUN 3 2008 .SYNOPSIS...13Z REGIONAL SURFACE ANALYSIS INDICATES A 1016 MB HIGH CENTERED OVER THE NRN GOMEX WITH A 998 MB LOW CENTERED OVER KANSAS. BETWEEN THESE TWO FEATURES THERE IS A TIGHT PRESSURE GRADIENT ACROSS THE CENTRAL CONUS. LOCALLY...A BROAD PRESSURE GRADIENT CONTINUES TO HOLD ITS PLACE..BRINGING NEAR CALM WINDS. PATCHY FOG IS BURNING OFF THIS MORNING ACROSS THE TRI-STATE AREA. AT THE MID-LEVELS...H5 ANALYSIS INDICATES A BROAD RIDGE EXTENDING FROM NRN MEXICO INTO THE WRN GOMEX. A WEAK TROUGH IS EXITING THE FL PANHANDLE INTO THE WRN ATLANTIC. OTHERWISE...THERE IS PRIMARILY A ZONAL FLOW ACROSS THE NERN CONUS. HEIGHTS ARE INCREASING ACROSS THE SOUTHEAST AS THE ERN PERIPHERY OF THE RIDGE WORKS ITS WAY TOWARDS THE FL PANHANDLE. THIS AFTERNOON...ISOLATED TO SCATTERED CONVECTION IS EXPECTED THIS AFTERNOON AS A W-SW FLOW LOOKS TO MAKE TODAY A TYPE 4 SEA BREEZE DAY. THE MODIFIED MORNING TLH SOUNDING INDICATES A CAPE OF 3100 J/KG WITH AN LI OF -7. PWAT HAS INCREASED TO 1.78. WITH THESE FORECASTED PARAMETERS AND THE SEA BREEZE REGIME...POPS RANGE FROM 50S IN THE EASTERN ZONES AND DECREASE WESTWARD TO 30S FOR PFN AND DHN. TEMPS WILL AGAIN WARM INTO THE MID 90S ACROSS THE CWA. && .AVIATION...AS OF 13Z THIS MORNING...LIFR CIGS REMAINED AT KTLH BUT ARE EXPECTED TO LIFT SHORTLY...AS SHOULD THE LINGERING BR AT KVLD. WITH SURFACE BOUNDARY SITUATED FURTHER TO THE NORTH THAN PREVIOUSLY EXPECTED...OVER SOUTH CAROLINA AND NORTHERN GEORGIA...DEVELOPING DEEP LAYER RIDGING PROVIDES A WEAK SURFACE PRESSURE GRADIENT OVER THE CWA AND MAY SOMEWHAT INHIBIT CONVECTIVE DEVELOPMENT TODAY. HOWEVER...KEPT VCTS AT THE WESTERN TERMINALS AND SCATTERED TSRA THIS AFTERNOON AT KVLD AND KABY DUE TO COMBINATION OF POTENTIAL HEATING UP TO 94 THIS AFTERNOON...PLENTIFUL LOW-LEVEL MOISTURE...AND AFTERNOON SEABREEZE ACTIVITY. && .MARINE...THE BROAD RIDGE WILL CENTER ITSELF OVER THE COASTAL WATERS INTO THURSDAY KEEPING WINDS AND SEAS LOW. AFTER THURSDAY...AN INCREASING PRESSURE GRADIENT WILL SERVE TO INCREASE WINDS AND SEAS SLIGHTLY ACROSS THE EASTERN GULF OF MEXICO. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && AVIATION...RUBIO/GODSEY PUBLIC/MARINE...WOODRUM/BLOCK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 435 AM EDT TUE JUN 3 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-040845- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 435 AM EDT TUE JUN 3 2008 /335 AM CDT TUE JUN 3 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TODAY...ESPECIALLY IN THE AFTERNOON ACROSS SOUTH GEORGIA AND NORTH FLORIDA. WHILE CONDITIONS DO NOT APPEAR FAVORABLE FOR WIDESPREAD SEVERE WEATHER...A FEW STORMS COULD BRIEFLY REACH SEVERE LEVELS. EVEN IN STORMS THAT ARE NOT SEVERE...FREQUENT LIGHTNING...VERY HEAVY RAIN...AND WIND GUSTS NEAR 30 MPH WILL STILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME...BUT ANY THUNDERSTORM CAN BE LOCALLY HAZARDOUS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 224 PM EDT TUE JUN 3 2008 FLZ028-029-031930- LAFAYETTE-TAYLOR- 224 PM EDT TUE JUN 3 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR NORTHERN LAFAYETTE AND NORTHEASTERN TAYLOR COUNTIES... * UNTIL 330 PM EDT AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHWEST OF LURAVILLE...OR 8 MILES NORTHWEST OF MAYO...MOVING NORTHWEST AT 4 MPH. PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 38-GODSEY
The national radar mosaic for the moment the first event began.
2 thunderstorm wind. Local standard time, as filed.
A tree was down on State Road 150.
A few trees and power lines were down along State Roads 158 and 360.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2008Every state in 2008This day in weather historyWarnings in Florida, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 111907, 111908.